Alert archive / Michigan / Flash Flood Warnings in 2015

Flash Flood Warning 1, NWS Marquette, MI

September 2, 2015Gogebic County, Michigan

NWS Marquette, MI issued this flash flood warning at Sep 2, 2015, 8:24 AM CDT for Gogebic County, Michigan. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2015, 8:24 AM CDT (13:24 UTC)
Expired
Sep 2, 2015, 11:30 AM CDT
In force
3 hr
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Flood severity
None

County Gogebic County, MI

The radar

The Marquette radar (KMQT), 147 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2423 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WGUS53 KMQT 021324
FFWMQT
MIC053-021630-
/O.NEW.KMQT.FF.W.0001.150902T1324Z-150902T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
824 AM CDT WED SEP 2 2015

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN GOGEBIC COUNTY IN WESTERN UPPER MICHIGAN...

* UNTIL 1130 AM CDT
    
* AT 822 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN 
  HAVE ALREADY FALLEN SINCE 730 AM CDT. FLASH FLOODING IS EXPECTED 
  TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MARENISCO...WATERSMEET...POMEROY LAKE...THOUSAND ISLAND LAKE...
  TAMARACK LAKE...LAKE GOGEBIC STATE PARK AND PRESQUE ISLE RESERVOIR.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4659 8975 4651 8974 4650 8972 4651 8945
      4648 8936 4633 8936 4633 8899 4610 8899
      4615 8912 4629 8987

$$

MRD
1 follow-up statement
681 
WGUS73 KMQT 021403
FFSMQT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
903 AM CDT WED SEP 2 2015

MIC053-021630-
/O.CON.KMQT.FF.W.0001.000000T0000Z-150902T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOGEBIC MI-
903 AM CDT WED SEP 2 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
SOUTHEASTERN GOGEBIC COUNTY...

AT 901 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO LOCALY 3.5 INCHES OF RAIN 
HAVE ALREADY FALLEN SINCE 730 AM CDT ACROSS MUCH OF THE WARNED 
AREA...WITH THE HEAVIEST RAINFALL GENERALLY SOUTH OF ROUTE 2. FLASH 
FLOODING IS EXPECTED.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARENISCO...WATERSMEET...POMEROY LAKE...THOUSAND ISLAND LAKE...
TAMARACK LAKE...LAKE GOGEBIC STATE PARK AND PRESQUE ISLE RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4659 8975 4651 8974 4650 8972 4651 8945
      4648 8936 4633 8936 4633 8899 4610 8899
      4615 8912 4629 8987

$$

MRD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 6:47 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Sep 2, 6:47 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
747 AM EDT WED SEP 2 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 445 AM EDT WED SEP 2 2015

TWO FOCUSES FOR THE SHORT TERM TODAY...THE FOG TO START THE DAY AND
THEN THE POTENTIAL FOR SHOWERS/THUNDERSTORMS OVER THE SOUTHWEST HALF
OF THE CWA. A WARM AND MOIST AIR MASS REMAINS IN PLACE EARLY THIS
MORNING...ESPECIALLY FOR EARLY SEPTEMBER STANDARDS...WITH 4AM
TEMPERATURES IN THE LOW-MID 60S AND DEWPOINTS NEARLY IDENTICAL. THIS
HAS LED TO FOG DEVELOPING THROUGH THE EVENING AND EARLY OVERNIGHT
HOURS...WITH VISIBILITIES RANGING FROM 1/4MI TO 4MI. LOOKING AT
WEBCAMS...THE AREAS OF DENSE FOG SEEM TO BE VERY PATCHY AND THAT
MATCHES THE WAY SOME OF THE OBS HAVE BEEN BOUNCING UP AND DOWN. WITH
THAT VARIABILITY...WILL NOT BE ISSUING A DENSE FOG ADVISORY FOR
ANYWHERE IN THE U.P. BUT WILL CONTINUE TO MONITOR THROUGH THE
MORNING. THIS FOG WILL CONTINUE THROUGH THE FIRST PART OF THE
MORNING BEFORE BURNING OFF. AM WONDERING IF THE HIGH CLOUDS FROM
UPSTREAM CONVECTION WILL SLOW THE DISSIPATION A BIT WHEN COMPARED TO
THE LAST COUPLE OF DAYS SO DID DELAY IT SLIGHTLY.

THE SECOND ITEM OF FOCUS HAS TO DO WITH THE CONVECTION OCCURRING
UPSTREAM IN SOUTHERN MINNESOTA AND NOW EVEN MAKING IT INTO NORTHWEST
WISCONSIN. THIS CONVECTION REALLY TOOK OFF LATE YESTERDAY EVENING IN
RESPONSE TO A SHORTWAVE LIFTING NORTHEAST OUT OF NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA...ALONG WITH THE NOSE OF 850MB WARM AIR
ADVECTION. THERE ARE TWO DIFFERENT SHORTWAVES AND THAT CAN BE SEEN
WITH THE COVERAGE OF THE SHOWERS/THUNDERSTORMS...WITH A WEAKER WAVE
FARTHER TO THE NORTHEAST FROM THE MAIN WAVE IN SOUTHERN MINNESOTA
AND NORTHERN IOWA. THE NORTHERN WAVE IS ALSO HELPED BY A WEAK WARM
FRONT THAT IS STRETCHING EAST ACROSS NORTHERN MINNESOTA.
MEANWHILE...THE SOUTHERN WAVE SEEMS TO HAVE TAKEN A MORE EAST-
NORTHEAST TRACK OVER THE LAST COUPLE OF HOURS AND HAVE SEEN THE
TRENDS IN BOTH RADAR AND LIGHTNING FARTHER TO THE SOUTH.

SO THERE ARE TWO QUESTION MARKS FOR TODAY. FIRST...HOW MUCH
DEVELOPMENT WILL OCCUR TO THE NORTH OF THE MAIN SHORTWAVE (MID LEVEL
WAA WEAKENS THROUGH THE DAY) AND TWO...HOW FAR NORTH WITH THE
COMPLEX WITH THE MAIN SHORTWAVE MAKE IT. WITH THE LATEST RADAR
TRENDS...HAVE TRENDED THE POP FORECAST UP ALONG THE WISCONSIN BORDER
FOR THIS MORNING AND INTO THE AFTERNOON AS WEAK MID LEVEL Q-VECTOR
CONVERGENCE IS MOVING INTO THE CWA THIS MORNING AND EARLY AFTERNOON
WITH THE SHORTWAVE. MOISTURE IS A LITTLE MORE QUESTIONABLE DUE TO
THE HIGH PRESSURE RIDGE BUILDING SOUTH FROM A HIGH NEAR HUDSON
BAY...BUT THERE SHOULD BE ENOUGH FOR SOME SHOWERS/THUNDERSTORMS. NOT
COMPLETELY SURE HOW FAR NORTH THINGS WILL GO WITH THE GENERALLY SLOW
NORTH-NORTHEAST MOVEMENT DUE TO THE WEAKENING FLOW ALOFT...BUT HAVE
MUCH OF THE WESTERN U.P. IN CHANCE POP CATEGORY BY LATE MORNING AND
EARLY AFTERNOON. FOR THE SECOND QUESTION...LOOKING AT THE FORCING
AND EXPECTED SHORTWAVE TRACK...WOULD EXPECT MOST OF THE SECOND WAVE
OF PRECIPITATION TO BE LOCATED OVER NORTHERN WISCONSIN...WITH THE
NORTHERN EDGE BRUSHING THE SOUTHWESTERN HALF OF THE CWA. HAVE SEEN
SOME OF THE MODELS SHIFTING THE HEAVY PRECIPITATION MUCH FARTHER
NORTH THAN THAT AND BRING A LARGE AREA OF THUNDERSTORMS EAST-
SOUTHEAST ACROSS THE SOUTHERN HALF OF UPPER MICHIGAN. BUT THOSE
MODELS SEEM TO BE STRUGGLING WITH THE LATEST TRENDS IN THE
CONVECTION IN SOUTHERN MINNESOTA AND NORTHERN IOWA...SO CONFIDENCE
IS LOWER IN THAT OCCURRING. PRECIPITABLE WATER VALUES WILL RISE TO
AROUND 1.5 INCHES OVER THE SOUTHWEST PART OF THE CWA AND WHEN
COMBINED WITH FREEZING LEVELS AROUND 11-12KFT...THINK HEAVY RAIN IS
POSSIBLY WHERE THUNDERSTORMS OCCUR (STORM IN NORTHWEST WISCONSIN HAS
1HR RADAR ESTIMATES EXCEEDING 2 INCHES). DIDN/T PUT TOO HIGH OF QPF
IN THE FORECAST DUE TO THE UNCERTAINTY ON THE NORTHERN EXTENT...SO
WILL PROBABLY BE ADJUSTING THAT THROUGH MUCH OF THE DAY AS THE
CONVECTION SHOWS ITS HAND.

THESE SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY SHIFT TO THE
SOUTHEAST THROUGH THE EVENING AND OVERNIGHT HOURS AND HAVE FOLLOWED
THAT IDEA FOR THE POPS. WITH SOME CLEARING ON THE BACK SIDE AND
WARM/MOIST AIRMASS STILL IN PLACE (ALONG WITH ADDED MOISTURE FROM
RAIN)...WILL INCLUDE PATCHY/AREAS OF FOG IN THE FORECAST. LOWS
TONIGHT WILL REMAIN WARM AND GENERALLY IN THE LOWER 60S.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 503 AM EDT WED SEP 2 2015

SHORTWAVE THAT BRINGS SHRA/TSRA TO PORTIONS OF CWA INTO TONIGHT
SLOWLY DRIFTS SOUTHEAST OF UPR MICHIGAN ON THURSDAY MORNING.
SUBSIDENCE IN WAKE OF THE WAVE SHOULD LIMIT ADDITIONAL SHRA/TSRA ON
THU AFTN OVER WESTERN CWA BUT WILL LINGER SMALL CHANCES OVER SCNTRL
TO ACCOUNT FOR THE SLOWLY DEPARTING SHORTWAVE/Q-VECTOR CONVERGENCE
AND POCKET OF HIGHER H85-H7 RH. GIVEN MUCAPE 500-1000J/KG CANNOT
REMOVE TSRA CHANCES. AT SFC...HIGH PRESSURE OVER NORTHERN QUEBEC
EXPANDS RIDGE INTO UPPER GREAT LAKES THU AFTN/THU NIGHT. COOLER AIR
ALOFT /H85 TEMPS 15-17C/ WITH THE SHORTWAVE TROUGH ALONG WITH WINDS
OFF GREAT LAKES SHOULD KEEP TEMPS IN THE EAST IN THE UPR 70S OR LOW
80S. MID-UPR 80S SHOULD OCCUR OVER INTERIOR WEST CWA WITH BETTER
MIXING AND WARMER H85 TEMPS OVER 18C. INTO THU NIGHT...GFS MOST
BULLISH SHOWING LIGHT QPF ALONG AXIS OF LINGERING H85 THETA-E AND
ELEVATED INSTABILITY. THINK GFS IS OVERDONE THOUGH BASED ON DRY LOOK
ON ITS OWN FORECAST SOUNDINGS WHERE IT IS SHOWING LIGHT QPF. OPTED
TO KEEP DRY FORECAST GOING WITH JUST INCREASE IN CLOUDS.

SHORTWAVE THAT MOVES THOUGH ON THURSDAY MEANDERS ACROSS UPPER LAKES
THROUGH FRIDAY. THEN AS WSW FLOW ALOFT INCREASES LATER SAT AFTN INTO
SUNDAY...SHORTWAVE SHOULD BE PICKED UP AND PROPELLED ACROSS CANADA.
AS THE WAVE LIFTS OVER THE AREA DURING THIS TIME CANNOT DISCOUNT
IDEA OF SOME SHRA/TSRA WITH BETTER CHANCES DURING PEAK HEATING ON
SATURDAY ESPECIALLY WEST WHERE 0-3KM MUCAPES OVER 1000J/KG COMBINE
WITH MORE FAVORABLE STORM STEERING WINDS FM SW SO THERE IS LESS IN
WAY OF LAKE MODIFICATION/STABILIZATION. LIMIT TO THE LARGER SCALE
FORCING PROHIBITS NOTHING MORE THAN SLIGHT CHANCES. EVEN WITH
BUILDUP OF CU CLOUDS...MIXING TO H85 TEMPS 18-20C SUPPORT HIGHS BACK
INTO THE UPPER 80S NEAR 90 DEGREES WEST AND IN THE MID 80S AWAY FM
LK MICHIGAN.

LOW PRESSURE AND COLD FRONT APPROACH UPPER MISSISSIPPI RIVER VALLEY
AND UPPER GREAT LAKES SUNDAY. INDICATIONS THAT LOW PRESSURE WAVE
ALONG FRONT HOLDS UP MOST SHRA/TSRA WITH THE FROPA UNTIL SUNDAY
NIGHT OR MONDAY. USED A MODEL CONSNESUS FOR POPS TIMING. DESPITE
MLCAPES BUILDING TO 1000-1500J/KG IN THE AFTN ON SUNDAY...SEVERE
RISK SHOULD BE HELD DOWN BY 0-6KM SHEAR OF 30 KTS OR LESS. HEAVY
RAIN POTENTIAL HIGHER LATER SUN AFTN INTO SUNDAY NIGHT WITH PWATS
ALONG AND AHEAD OF FRONT OVER 2 INCHES. WITH ENOUGH INSOLATION TEMPS
ON SUN AFTN COULD RISE UPR 80S TO AROUND 90 DEGREES IN MANY AREAS
AWAY FM SOUTH WINDS OFF OF LK MICHIGAN. COLD FRONT CROSSES LATER SUN
NIGHT OR MONDAY/LABOR DAY. CLOUDS ALONG WITH SHRA/TSRA SHOULD HOLD
DOWN TEMPS IN THE 70S MOST AREAS. COULD SEE DIMINISHING TREND TO
RAIN LATER ON MONDAY...BUT WILL KEEP GRIDS MORE GENERALIZED ATTM.
WINDS SHIFT AROUND TO SW AND WEST LATER MONDAY INTO TUESDAY. USED
CONSALL TO CREATE WINDS...WHICH APPEAR TO BE QUITE GUSTY INTO
TUESDAY...ESPECIALLY NEAR LK SUPERIOR. TO START TREND WENT WITH
WINDS TO 25 MPH WITH HIGHER GUSTS OVER 30 MPH POSSIBLE ON TUE.
COOLING STILL ON TRACK WITH TEMPS MOST AREAS IN THE 60S TO LOW 70S
ON TUESDAY. UNCLEAR HOW COOLING TREND WORKS OUT NEXT WEEK...BUT NO
MATTER WHAT IT APPEARS MUCH COOLER THAN RECENT WARMTH. MAIN QUESTION
IS HOW LONG WILL THE COOL DOWN PERSIST. PLENTY OF TIME TO SORT THAT
OUT OVER NEXT COMING DAYS.
&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 747 AM EDT WED SEP 2 2015

SEVERAL FEATURES OF NOTE FOR THE TAFS TODAY...WITH GROUND FOG
OCCURRING OVER MUCH OF UPPER MICHIGAN THIS MORNING...WHILE SHOWERS
AND THUNDERSTORMS LIFT NORTHEAST FROM EASTERN MINNESOTA AND
NORTHWEST WISCONSIN. EXPECT THE FOG TO DIMINISH OVER THE NEXT
COUPLE OF HOURS. THE RAIN HAS ALREADY REACHED KIWD AND EXPECT THE
THUNDERSTORM JUST TO THE SOUTHWEST TO AFFECT THE SITE AND HAVE WENT
WITH PREDOMINATE THUNDER FOR THE FIRST TWO HOURS. THERE IS THE
POTENTIAL FOR DOWNBURST WINDS WITH THE HEAVIEST RAIN AND HAVE SEEN
GUSTS TO 30KTS OCCUR UPSTREAM IN WISCONSIN. OTHERWISE...EXPECT THE
SHOWERS TO CONTINUE NORTHEAST THROUGH THE MORNING AND LIKELY NEAR
OR IMPACT KCMX/KSAW. HAVE WENT WITH VCSH FOR NOW DUE TO INDICATIONS
IN THE MODELS THAT THE SHOWERS WILL RUN INTO DRIER AIR TO THE
NORTHWEST AND WEAKENING FORCING. THESE SHOWERS WILL EVENTUALLY
FOCUS BACK TOWARDS THE WISCONSIN BORDER LATER TODAY BEFORE
DEPARTING THIS EVENING. WITH THE RAIN AND A CONTINUED WARM/MOIST
AIR MASS...SHOULD SEE FOG REDEVELOP AGAIN TONIGHT AT ALL THREE
SITES.
&&

.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 445 AM EDT WED SEP 2 2015

A RIDGE OF HIGH PRESSURE WILL SLOWLY BUILD SOUTH OVER LAKE SUPERIOR
THROUGH TONIGHT AS A HIGH MOVES EAST FROM WESTERN HUDSON BAY TO
NORTHERN QUEBEC. THIS HIGH WILL CONTINUE SOUTHEAST INTO THE NEW
ENGLAND STATES THIS WEEKEND...WHILE KEEPING THE RIDGE OVER THE
GREAT LAKES REGION. THIS RIDGE WILL LEAD TO WINDS STAYING BELOW
20KTS FOR MUCH OF THE FORECAST PERIOD AS WINDS GRADUALLY TURN TO
THE SOUTH AHEAD OF A STATIONARY LOW PRESSURE SYSTEM IN THE NORTHERN
PLAINS. THIS LOW WILL FINALLY LIFT NORTHEAST TOWARDS HUDSON BAY
SUNDAY NIGHT INTO EARLY NEXT WEEK...SHIFTING A COLD FRONT EAST
ACROSS THE UPPER GREAT LAKES ON MONDAY. FINALLY...WITH A WARM/MOIST
AIR MASS OVER THE UPPER GREAT LAKES REGION...THERE IS THE POTENTIAL
FOR PATCHY TO AREAS OF FOG OVER LAKE SUPERIOR (MAINLY OVER THE
NORTHERN AREAS)...BUT NOT EXPECTING WIDESPREAD DENSE FOG AT THIS
TIME.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
  DENSE FOG ADVISORY UNTIL 8 AM EDT THIS MORNING FOR LMZ248-250.

&&

SHORT TERM...SRF
LONG TERM...JLA
AVIATION...SRF
MARINE...SRF
Hazardous weather outlook, Sep 2, 5:10 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
610 AM EDT WED SEP 2 2015

MIZ001>007-009>014-084-085-031200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
610 AM EDT WED SEP 2 2015 /510 AM CDT WED SEP 2 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY OVER THE WEST HALF OF UPPER
MICHIGAN...ESPECIALLY TOWARD THE WISCONSIN BORDER. THE CHANCE OF
THUNDERSTORMS WILL LINGER TONIGHT...MAINLY ALONG THE WISCONSIN BORDER
AND OVER SOUTH CENTRAL UPPER MICHIGAN. HEAVY RAIN MAY OCCUR IN THE
STRONGER THUNDERSTORMS.

AREAS OF FOG MAY BE DENSE THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE OVER SOUTH CENTRAL UPPER MICHIGAN ON
THURSDAY. THE CHANCE OF THUNDERSTORMS WILL RETURN TO WESTERN UPPER
MICHIGAN SATURDAY NIGHT AND SUNDAY. THUNDERSTORMS WILL BE POSSIBLE
ACROSS ALL OF WESTERN AND CENTRAL UPPER MICHIGAN SUNDAY NIGHT INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAIN TO THE
NATIONAL WEATHER SERVICE. THE PUBLIC MAY SUBMIT REPORTS THROUGH
FACEBOOK OR TWITTER.

LSZ162-240>251-263>267-031200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
610 AM EDT WED SEP 2 2015 /510 AM CDT WED SEP 2 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH MONDAY OVER MOST
OF LAKE SUPERIOR.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-031200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
610 AM EDT WED SEP 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG ARE EXPECTED AT TIMES. SEE THE LATEST MARINE
WEATHER MESSAGE AND THE NEARSHORE MARINE FORECAST FOR FURTHER
DETAILS.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. HEAVY RAIN
MAY OCCUR IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PATCHY DENSE FOG WILL REMAIN POSSIBLE ON THURSDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY. THE CHANCE OF THUNDERSTORMS WILL
RETURN MONDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

JLA

In the hours before

Special weather statement, Sep 2, 7:31 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
731 AM CDT WED SEP 2 2015

MIZ009-021315-
GOGEBIC MI-
731 AM CDT WED SEP 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GOGEBIC COUNTY UNTIL
815 AM CDT...

AT 731 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF VAN BUSKIRK
TO 7 MILES NORTHWEST OF PHELPS...AND MOVING NORTH AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MARENISCO...WATERSMEET...POMEROY LAKE...THOUSAND ISLAND LAKE...
TAMARACK LAKE...CHANEY LAKE...LAKE GOGEBIC STATE PARK AND PRESQUE
ISLE RESERVOIR.

LAT...LON 4659 8978 4659 8974 4651 8974 4650 8971
      4651 8937 4633 8936 4633 8899 4610 8899
      4615 8912 4630 8994
TIME...MOT...LOC 1231Z 189DEG 21KT 4634 8997 4612 8920

KF

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:31 AM CDTSpecial Weather StatementMQTGogebic44 min
Sep 2, 7:57 AM CDTAreal Flood AdvisoryMQTGogebic3 hr
Sep 2, 8:01 AM CDTSevere Thunderstorm WarningMQTGogebic, Iron59 min
Sep 2, 8:55 AM CDTSevere Thunderstorm WarningMQTIron65 min
Sep 2, 10:17 AM CDTAreal Flood AdvisoryMQTOntonagon3 hr
Sep 2, 10:18 AM CDTSevere Thunderstorm WarningMQTDickinson, Menominee42 min
Sep 2, 10:57 AM CDTSevere Thunderstorm WarningMQTDelta, Menominee63 min
Sep 2, 11:05 AM CDTAreal Flood AdvisoryMQTMenominee3 hr
Sep 2, 11:27 AM CDTSpecial Marine WarningMQT2 hr
Sep 2, 11:36 AM CDTAreal Flood AdvisoryMQTDelta3 hr
Sep 2, 12:37 PM CDTSpecial Marine WarningMQT113 min
Sep 2, 5:22 PM CDTAreal Flood AdvisoryMQTMenominee3 hr

Nearby

Flash Flood Warnings in Michigan, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.